Alert archive / Missouri / Flash Flood Watches in 2008

Flash Flood Watch 13, NWS Kansas City, MO

July 24, 200819 counties in Missouri

NWS Kansas City, MO issued this flash flood watch at Jul 24, 2008, 4:03 PM CDT for 19 counties in Missouri. It took effect at Jul 24, 2008, 7:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2008, 4:03 PM CDT (21:03 UTC)
In effect from
Jul 24, 2008, 7:00 PM CDT
Expired
Jul 25, 2008, 3:55 PM CDT
In force
21 hr
Issued by
NWS Kansas City, MO
Flood severity
None

Counties Adair County, MO, Carroll County, MO, Chariton County, MO, Daviess County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Randolph County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 150 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
831 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KEAX 242103
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
403 PM CDT THU JUL 24 2008

...ANOTHER ROUND OF POTENTIALLY HEAVY RAINFALL EXPECTED WITHIN
NORTHERN AND NORTH CENTRAL MISSOURI TONIGHT...

MOZ002>008-014>017-023>025-031>033-039-040-250600-
/O.NEW.KEAX.FF.A.0013.080725T0000Z-080725T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS-
GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON-
RANDOLPH-SALINE-HOWARD-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...
FAYETTE...NEW FRANKLIN
403 PM CDT THU JUL 24 2008

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...NORTH 
  CENTRAL MISSOURI...NORTHEAST MISSOURI AND NORTHWEST MISSOURI...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...HOWARD 
  AND SALINE. IN NORTH CENTRAL MISSOURI...CARROLL...CHARITON...
  DAVIESS...GRUNDY...HARRISON...LINN MO...LIVINGSTON...MACON...
  MERCER...PUTNAM...RANDOLPH AND SULLIVAN. IN NORTHEAST 
  MISSOURI...ADAIR AND SCHUYLER. IN NORTHWEST MISSOURI...
  GENTRY...NODAWAY AND WORTH.

* FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING

* A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP THIS
  EVENING OVER SOUTHWEST IOWA AND INTO NORTHERN MISSOURI. AS THE
  EVENING PROGRESSES...THIS COMPLEX OF STORMS IS EXPECTED TO
  INTENSIFY AND PRODUCE HEAVY RAINFALL ACROSS NORTHERN INTO NORTH
  CENTRAL MISSOURI. ONE TO TWO INCHES OF RAIN...WITH ISOLATED HIGHER
  AMOUNTS WILL BE POSSIBLE OVER THE SAME AREA THAT HAS AND CONTINUES
  TO EXPERIENCE FLOODING FROM HEAVY RAINFALL EARLY ON THURSDAY. THIS
  ADDITIONAL HEAVY RAINFALL WILL POSE A THREAT FOR FLASH FLOODING
  WHERE WATER LEVELS ARE ALREADY RUNNING HIGH.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF
YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS
REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA
RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS
OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

STOFLET
4 follow-up statements
000 
WGUS63 KEAX 250442
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1142 PM CDT THU JUL 24 2008

...ANOTHER ROUND OF POTENTIALLY HEAVY RAINFALL EXPECTED WITHIN
NORTHERN AND NORTH CENTRAL MISSOURI TONIGHT...

MOZ002>008-014>017-023>025-031>033-039-040-251400-
/O.CON.KEAX.FF.A.0013.000000T0000Z-080725T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS-
GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON-
RANDOLPH-SALINE-HOWARD-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...
FAYETTE...NEW FRANKLIN
1142 PM CDT THU JUL 24 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSOURI...NORTH CENTRAL MISSOURI...
  NORTHEAST MISSOURI AND NORTHWEST MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MISSOURI...HOWARD AND SALINE. IN 
  NORTH CENTRAL MISSOURI...CARROLL...CHARITON...DAVIESS...
  GRUNDY...HARRISON...LINN MO...LIVINGSTON...MACON...MERCER...
  PUTNAM...RANDOLPH AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR 
  AND SCHUYLER. IN NORTHWEST MISSOURI...GENTRY...NODAWAY AND 
  WORTH.

* UNTIL 9 AM CDT FRIDAY

* A COMPLEX OF THUNDERSTORMS HAS DEVELOPED OVERNIGHT ACROSS SOUTH
  CENTRAL IOWA AND INTO NORTHEASTERN MISSOURI. AS THE OVERNIGHT HOURS
  PROGRESSES...THIS COMPLEX OF STORMS WILL CONTINUE TO PRODUCE HEAVY
  RAINFALL ACROSS NORTHEASTERN MISSOURI. ONE TO TWO INCHES OF
  RAIN...WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE OVER THE AREA
  THROUGH SUNRISE. THIS HEAVY RAINFALL IS CAUSING FLASH FLOODING
  ACROSS AREAS FROM UNIONVILLE SOUTHEAST THROUGH KIRKSVILLE AND
  ATLANTA. AREAS TO THE WEST AND SOUTH OF THIS BAND OF TORRENTIAL
  RAIN ARE STILL UNDER A THREAT OF FLASH FLOODING THIS MORNING AS
  FURTHER THUNDERSTORM DEVELOPMENT MAY OCCUR THROUGH SUNRISE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF
YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS
REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA
RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS
OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

CUTTER
000 
WGUS63 KEAX 250909
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
409 AM CDT FRI JUL 25 2008

...ANOTHER ROUND OF FLASH FLOODING POSSIBLE ACROSS NORTH
CENTRAL...NORTHEAST...AND CENTRAL MISSOURI TONIGHT...

MOZ002-004-014-031-039-251015-
/O.CAN.KEAX.FF.A.0013.000000T0000Z-080725T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NODAWAY-GENTRY-DAVIESS-CARROLL-SALINE-
INCLUDING THE CITIES OF...MARYVILLE...ALBANY...STANBERRY...
GALLATIN...JAMESPORT...CARROLLTON...MARSHALL
409 AM CDT FRI JUL 25 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...NORTH
CENTRAL MISSOURI AND NORTHWEST MISSOURI HAS BEEN CANCELLED. THE STEEP
PRECIPITATION GRADIENT ACROSS NORTH CENTRAL AND CENTRAL MISSOURI HAS
MEANT THAT THE COUNTIES OF NODAWAY...GENTRY...DAVIESS...CARROLL...AND
SALINE WHERE SPARED THE TORRENTIAL RAIN FROM THURSDAY MORNING AND
THURSDAY NIGHT. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELED FOR
THESE AREAS. 

$$

MOZ003-005>008-015>017-023>025-032-033-040-251700-
/O.EXT.KEAX.FF.A.0013.000000T0000Z-080726T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-
LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH-HOWARD-
INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN
409 AM CDT FRI JUL 25 2008

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL MISSOURI...NORTH CENTRAL MISSOURI...
  NORTHEAST MISSOURI AND NORTHWEST MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MISSOURI...HOWARD. IN NORTH 
  CENTRAL MISSOURI...CHARITON...GRUNDY...HARRISON...LINN MO...
  LIVINGSTON...MACON...MERCER...PUTNAM...RANDOLPH AND SULLIVAN. 
  IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. IN NORTHWEST 
  MISSOURI...WORTH.

* THROUGH SATURDAY MORNING

* SEVERAL ROUNDS OF HEAVY RAIN HAVE SATURATED NORTH CENTRAL...
  NORTHEAST...AND PARTS OF CENTRAL MISSOURI RECENTLY. ABUNDANT FLASH
  FLOODING HAS ALREADY BEEN OBSERVED IN AREAS FROM UNIONVILLE SOUTH
  SOUTHEAST THROUGH KIRKSVILLE DUE TO LAST NIGHTS RAIN. LOCATIONS A
  LITTLE FARTHER WEST AND SOUTH...ALONG A LINE FROM GRANT CITY...TO
  GALLATIN...CHILLICOTHE...BRUNSWICK...AND NEW FRANKLIN ARE STILL
  VERY WET FROM THURSDAY MORNINGS RAIN. WITH ANOTHER ROUND OF RAIN
  POSSIBLE TODAY AND TONIGHT ACROSS THESE AREAS THE FLASH FLOOD WATCH
  HAS BEEN EXTENDED TO RUN THROUGH 7 AM SATURDAY MORNING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF
YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS
REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA
RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS
OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

CUTTER
000 
WGUS63 KEAX 251622
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1122 AM CDT FRI JUL 25 2008

...ANOTHER ROUND OF FLASH FLOODING POSSIBLE ACROSS NORTH
CENTRAL...NORTHEAST...AND CENTRAL MISSOURI INTO TONIGHT...

MOZ003-005>008-015>017-023>025-032-033-040-252300-
/O.CON.KEAX.FF.A.0013.000000T0000Z-080726T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-
LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH-HOWARD-
INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN
1122 AM CDT FRI JUL 25 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSOURI...NORTH CENTRAL MISSOURI...
  NORTHEAST MISSOURI AND NORTHWEST MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MISSOURI...HOWARD. IN NORTH 
  CENTRAL MISSOURI...CHARITON...GRUNDY...HARRISON...LINN MO...
  LIVINGSTON...MACON...MERCER...PUTNAM...RANDOLPH AND SULLIVAN. 
  IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. IN NORTHWEST 
  MISSOURI...WORTH.

* THROUGH SATURDAY MORNING

* SEVERAL ROUNDS OF HEAVY RAIN HAVE SATURATED NORTH CENTRAL...
  NORTHEAST...AND PARTS OF CENTRAL MISSOURI SINCE THURSDAY MORNING.
  ABUNDANT FLASH FLOODING HAS ALREADY BEEN OBSERVED IN AREAS FROM
  UNIONVILLE SOUTH SOUTHEAST THROUGH KIRKSVILLE AND MACON...WHERE AS
  MUCH AS 8 TO IN EXCESS OF 10 INCHES RESULTED FROM LAST NIGHTS RAIN.
  LOCATIONS A LITTLE FARTHER WEST AND SOUTH...TOWARD A LINE FROM GRANT
  CITY...TO GALLATIN...CHILLICOTHE... BRUNSWICK...AND NEW FRANKLIN
  ARE STILL VERY WET FROM THE ROUNDS OF RAIN SINCE THURSDAY
  MORNING...WITH A LARGE AREA OF 6 TO IN EXCESS OF 8 INCHES OF
  RAINFALL REPORTED. ANOTHER ROUND OF RAIN IS EXPECTED THIS AFTERNOON
  INTO TONIGHT ACROSS THESE SAME AREAS...WITH AN ADDITIONAL THREAT
  FOR FLASH FLOODING FROM ANY ADDITIONAL HEAVY RAINFALL.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLASH FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS
REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS.
KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF
A FLASH FLOOD WARNING IS ISSUED.

$$

STOFLET
000 
WGUS63 KEAX 252055
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT FRI JUL 25 2008


MOZ003-005>008-015>017-023>025-032-033-040-252200-
/O.CAN.KEAX.FF.A.0013.000000T0000Z-080726T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-
LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH-HOWARD-
INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN
355 PM CDT FRI JUL 25 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...NORTH
CENTRAL MISSOURI...NORTHEAST MISSOURI AND NORTHWEST MISSOURI HAS
BEEN CANCELLED. THE THREAT FOR ADDITIONAL HEAVY RAINFALL THIS
AFTERNOON AND EVENING IS EXPECTED TO REMAIN SOUTH OF THE WATCH AREA.
THEREFORE THE WATCH HAS BEEN CANCELLED.

RAPID RIVER RISES WILL CONTINUE IN RESPONSE TO EXCESSIVE RAINFALL
EARLIER THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL
MEDIA OUTLET FOR THE LATEST WARNINGS AND STATEMENTS.

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Jul 24, 1:23 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 24, 1:23 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
123 PM CDT THU JUL 24 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/417 AM CDT THU JUL 24 2008/
ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPING EARLY THIS MORNING
ACROSS PORTIONS OF EASTERN NEBRASKA...WESTERN IOWA INTO NORTHERN
MISSOURI. 35KT LLJ NOSING INTO THIS AREA CONTINUES TO FEED THIS
ACTIVITY AS IT GRADUALLY ROUNDS THE UPPER RIDGE AND DIVES
SOUTHEASTWARD. EXPECTING THE BULK OF THE PRECIP TO CONTINUE TO EDGE
SOUTHWARD INTO NORTH CENTRAL AND NORTHEAST MISSOURI THIS MORNING AS
THE LLJ VEERS KEEPING THE BEST MOISTURE AND LIFT ACROSS THIS AREA AS
DEPICTED ON THE 310K ISENTROPIC SFC. CORFIDI VECTORS TEND TO BRING
THIS COMPLEX ALMOST DUE SOUTH WITH TIME...HOWEVER...ACTIVITY ACROSS
MOST OF NEBRASKA HAS HAD A DIFFICULT TIME SUSTAINING ITSELF WITH A
CLOSER PROXIMITY TO THE UPPER RIDGE AXIS. HAVE KEPT HIGHEST POPS THIS
MORNING ACROSS NORTHERN AND EASTERN COUNTIES AS TRAJECTORIES TEND TO
TAKE THIS ACTIVITY AROUND THE EDGE OF THE RIDGE.

WITH THE BETTER INSTABILITY REMAINING WELL TO THE WEST OF THE PRECIP
AXIS...STORMS HAVE STRUGGLED IN INTENSITY THUS FAR. THEREFORE...WITH
ONLY MODEST DEEP LAYER SHEAR AND MARGINAL LAPSE RATES...NOT
EXPECTING MUCH IN THE WAY OF SEVERE ACTIVITY THROUGH THE REMAINDER
OF THE MORNING. HOWEVER...THE THREAT FOR HEAVY RAINFALL WILL EXIST
AS TRAINING CELLS HAVE PRODUCED COPIOUS AMOUNTS OF RAIN ACROSS
PORTIONS OF IOWA WITH THE CRESTON, IA STATION RECEIVING 2.53 INCHES
IN AN HOUR.

EXPECT THE CONVECTIVE COMPLEX WILL CONTINUE SOUTH AND EAST THROUGH
THE MORNING BEFORE TAPERING DOWN TOWARD THE AFTERNOON HOURS AS THE
LLJ WEAKENS. SEVERAL BOUNDARIES WILL LIKELY BE LEFT OVER FROM THIS
MORNINGS ACTIVITY AND IF THE AIR MASS CAN SUFFICIENTLY
RECOVER...CANNOT RULE OUT SOME SCATTERED SHOWERS/THUNDERSTORMS BY
LATER THIS AFTERNOON AS THE NEXT IN A SERIES OF UPPER LEVEL IMPULSES
APPROACHES THE AREA.

UPPER LEVEL RIDGE AXIS SHIFTS FURTHER SOUTH AND WEST BY TONIGHT WITH
SEVERAL IMPULSES CONTINUING TO TOP THE RIDGE CREST. THIS SHOULD
RESULT IN BETTER RAIN CHANCES BY LATER TONIGHT AS A SFC LOW DEEPENS
ACROSS THE CENTRAL HIGH PLAINS WITH A FRONTAL BOUNDARY BECOMING
ESTABLISHED ALONG THE KANSAS/NEBRASKA BORDER. THIS LOOKS TO PLACE
EASTERN KANSAS/WESTERN MISSOURI IN A MORE FAVORABLE ALIGNMENT AS
CONVECTION MOVES EASTWARD AROUND THE RIDGE PERIPHERY. IN
ADDITION...30-40KT LLJ SHOULD HELP SUSTAIN ACTIVITY TONIGHT AS IT
NOSES INTO SOUTHEASTERN NEBRASKA/NW MISSOURI OVERNIGHT.

BEYOND TONIGHT...MODELS SUGGESTING SEVERAL MORE DISTURBANCES TO
TRAVERSE THE AREA WARRANTING AT LEAST SLIGHT CHC TO CHC POPS FOR THE
NEXT SEVERAL DAYS. HOWEVER...CONFIDENCE REMAINS LOW ON THE BEST
PERIOD FOR SUBSTANTIAL RAIN AS IS USUALLY INDICATIVE OF THIS TYPE OF
PATTERN.

DEROCHE

&&

.AVIATION...

FOR THE 18Z TAFS...A FRONTAL BOUNDARY HAS BEEN LAID OUT ACROSS
NORTHEAST KANSAS AND WEST CENTRAL MISSOURI...JUST WEST OF THE THREE
TERMINALS. EASTERLY WINDS HAVE PREVAILED ON THE EAST SIDE OF THIS
BOUNDARY EARLY THIS AFTERNOON...WITH A FEW MVFR CLOUDS OCCASIONALLY
MOVING OVER THE TERMINALS. THIS BOUNDARY MAY PIVOT SLIGHTLY
NORTHWARD THROUGH THE AFTERNOON...WHICH WOULD RESULT IN A SHIFT TO
MORE SOUTHERLY WINDS. UNCERTAINTY REMAINS AS TO WHETHER ISOLATED TO
WIDELY SCATTERED STORMS WILL DEVELOP IN THE VICINITY OF THIS
BOUNDARY LATER THIS AFTERNOON INTO THE EARLY EVENING. BETTER CHANCES
FOR SHOWER AND THUNDERSTORM ACTIVITY WILL COME FROM MID TO LATE THIS
EVENING INITIALLY OVER SOUTHEAST NEBRASKA/NORTHEAST KANSAS...AND
THEN SINK SOUTHEAST TONIGHT. KEPT THE TEMPO GROUP FOR THUNDERSTORMS
STARTING AT 00Z AT KSTJ...WITH SLIGHTLY LOWER CHANCES TOWARD 03Z FOR
KMCI AND KMKC. ANY OVERNIGHT ACTIVITY SHOULD CLEAR THE TERMINALS
DURING THE PREDAWN HOURS ON FRIDAY.

STOFLET

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jul 24, 1:07 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
107 PM CDT THU JUL 24 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
107 PM CDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE THUNDERSTORM COMPLEX HAS GRADUALLY WEAKENED...BUT WILL CONTINUE
TO MOVE SOUTHEAST AND AFFECT PORTIONS OF NORTH CENTRAL MISSOURI THIS
AFTERNOON. THE MAIN THREAT WITH THIS ACTIVITY WILL BE ADDITIONAL
RAINFALL THAT COULD AGGRAVATE FLOODING ALREADY AFFECTING SOME AREAS
WITHIN NORTH CENTRAL MISSOURI.

SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE LATER THIS
AFTERNOON AS INSTABILITY INCREASES ACROSS MAINLY WESTERN PORTIONS OF
THE OUTLOOK AREA. OUTFLOW BOUNDARIES FROM THE OVERNIGHT
THUNDERSTORM ACTIVITY LAST NIGHT COULD PROVIDE THE NEEDED FOCUS FOR
DEVELOPMENT. THE MAIN THREAT WITH ANY STORM THAT MIGHT DEVELOP WILL
BE LARGE HAIL AND DAMAGING WINDS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT
ACROSS PORTIONS OF SOUTHERN NEBRASKA AND NORTHERN MISSOURI. THIS
ACTIVITY IS THEN EXPECTED TO MOVE SOUTHEASTWARD ACROSS PORTIONS OF
THE OUTLOOK AREA OVERNIGHT. THE STORMS COULD POSE AN ADDITIONAL
HEAVY RAIN AND SUBSEQUENT FLOOD THREAT IF THEY TRACK ACROSS ALREADY
SATURATED GROUND WITHIN NORTH CENTRAL MISSOURI. THERE IS ALSO THE
THREAT OF DAMAGING WINDS AND LARGE HAIL WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON AND
FRIDAY NIGHT. SOME OF THESE STORMS COULD BECOME STRONG TO
SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL RETURN SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

STOFLET

In the hours before

Local storm report, Jul 24, 2:34 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
234 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     FLASH FLOOD      TRENTON                 40.08N 93.60W
07/24/2008                   GRUNDY             MO   AMATEUR RADIO

            MUDDY CREEK AT TRENTON FLOODING PARTS OF AIRPORT

0142 PM     FLASH FLOOD      5 SW TRENTON            40.03N 93.67W
07/24/2008                   GRUNDY             MO   AMATEUR RADIO

            WATER RESCUE ALONG WOLF CREEK 5 MILES SW OF TRENTON

&&

DUX
Local storm report, Jul 24, 2:56 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
256 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     FLASH FLOOD      3 S HATFIELD            40.49N 94.15W
07/24/2008                   HARRISON           MO   LAW ENFORCEMENT

            6 INCHES OF WATER FLOWING ACROSS HIGHWAY D LOCATED AROUND
            4 MILES NORTH OF MARTINDALE.

&&

SAW
Local storm report, Jul 24, 3:00 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
300 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     FLASH FLOOD      3 W MILAN               40.20N 93.18W
07/24/2008                   SULLIVAN           MO   DEPT OF HIGHWAYS

            STATE HIGHWAY PP CLOSED DUE TO HIGH WATER

&&

SAW
Local storm report, Jul 24, 3:02 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
302 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     FLASH FLOOD      1 E MODENA              40.30N 93.66W
07/24/2008                   MERCER             MO   DEPT OF HIGHWAYS

            STATE HIGHWAY D CLOSED DUE TO HIGH WATER

&&

SAW
Local storm report, Jul 24, 3:06 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     FLASH FLOOD      1 SE MACON              39.73N 92.46W
07/24/2008                   MACON              MO   DEPT OF HIGHWAYS

            STATE HIGHWAY PP CLOSED DUE TO HIGH WATER.

&&

SAW
Local storm report, Jul 24, 3:51 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FLOOD            7 WNW GRANT CITY        40.52N 94.54W
07/24/2008                   WORTH              MO   DEPT OF HIGHWAYS

            STATE HIGHWAY A IS CLOSED DUE TO HIGH WATER ON THE GRAND
            RIVER. IN ADDITION...STATE HIGHWAY T IS CLOSED ALONG
            LOTTS CREEK...1 MILE NORTH OF ALLENDALE.

&&

SAW

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:31 AM CDTAreal Flood AdvisoryEAXGrundy, Harrison, Mercer, Putnam, Sullivan6 hr
Jul 24, 8:00 AM CDTAreal Flood AdvisoryEAXAdair, Linn, Macon, Sullivan6 hr
Jul 24, 9:22 AM CDTFlash Flood WarningEAXAdair, Daviess, Grundy, Harrison, Linn, Macon and 3 more6 hr
Jul 24, 9:48 AM CDTRiver Flood WarningEAXLinn, Livingston7 days
Jul 24, 9:48 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston10 days
Jul 24, 11:26 AM CDTAreal Flood AdvisoryEAXLinn, Livingston4 hr
Jul 24, 12:16 PM CDTFlash Flood WarningEAXLinn, Livingston3 hr
Jul 24, 1:28 PM CDTRiver Flood WarningEAXGrundy, Livingston44 hr
Jul 24, 1:50 PM CDTAreal Flood WarningEAXWorth48 hr
Jul 24, 2:33 PM CDTRiver Flood WarningEAXChariton, Macon8 days
Jul 24, 3:16 PM CDTAreal Flood WarningEAXAdair, Chariton, Daviess, Grundy, Harrison, Linn and 6 more24 hr

Nearby

Flash Flood Watches in Missouri, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.